Alert archive / Alaska / Red Flag Warnings in 2009
Red Flag Warning 6, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at May 12, 2009, 11:04 AM AKDT. It took effect at May 12, 2009, 12:00 PM AKDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2009, 11:04 AM AKDT (19:04 UTC)
- In effect from
- May 12, 2009, 12:00 PM AKDT
- Expired
- May 12, 2009, 4:38 PM AKDT
- In force
- 5 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
177 WWAK61 PAFC 121904 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1104 AM AKDT TUE MAY 12 2009 AKZ125-130100- /X.NEW.PAFC.FW.W.0006.090512T2000Z-090513T0100Z/ WESTERN PRINCE WILLIAM SOUND- 1104 AM AKDT TUE MAY 12 2009 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM AKDT THIS AFTERNOON NEAR SEWARD... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM AKDT THIS AFTERNOON. NORTH WINDS GUSTING TO 30 MPH ALONG WITH RELATIVE HUMIDITIES AROUND 25 PERCENT ARE EXPECTED THROUGH EARLY THIS EVENING. WINDS ARE EXPECTED TO DIMINISH AND BECOME MORE VARIABLE IN THE LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
1 follow-up statement
488 WWAK61 PAFC 130038 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 438 PM AKDT TUE MAY 12 2009 AKZ125-130145- /X.CAN.PAFC.FW.W.0006.000000T0000Z-090513T0100Z/ WESTERN PRINCE WILLIAM SOUND- 438 PM AKDT TUE MAY 12 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED FLAG WARNING. THE AFTERNOON SEA BREEZE HAD BROUGHT RELATIVE HUMIDITIES ABOVE 30 PERCENT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at May 12, 6:00 AM AKDT, 5 hours 4 minutes earlier.
Area forecast discussion, May 12, 6:00 AM AKDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION SOUTH CENTRAL AND SOUTHWEST ALASKA 600 AM AKDT TUE MAY 12 2009 .ANALYSIS AND UPPER LEVELS...DOME OF HIGH PRESSURE OVER THE EASTERN BERING CONTINUES TO DOMINATE THE WEATHER FOR THE ENTIRE STATE. A SHORTWAVE OVER THE CHUKOTSK PENINSULA IS RACING OVER THE TOP OF THE BERING RIDGE AND WILL EVENTUALLY DIP SOUTH OVER SOUTHWEST ALASKA TOMORROW. THE MAIN UPPER LEVEL JET ENERGY IS WELL SOUTH OF ALASKA BUT A JET STREAK EXISTS FROM BARROW THROUGH PRINCE WILLIAM SOUND. AN UPPER LEVEL TROUGH OVER RUSSIA STACKS DOWN TO THE A SURFACE LOW THAT HAS A FRONT DRAPING OVER THE WESTERN ALEUTIANS. STRATUS AND SHOWERS REMAIN ALONG THE BOUNDARY. .MODEL DISCUSSION...ALL MODELS ARE IN GOOD AGREEMENT WITH THE HANDLING OF THE RIDGE THAT IS SLOWLY TRAVERSING THE CHAIN. DIFFERENCES ARISE TOWARDS FRIDAY MORNING IN THE GULF OF ALASKA AS THE ECWMF AND GFS DIFFER FROM EACH OTHER WITH WEAK LOWS ROTATING AROUND A COMPLEX LOW IN THE NORTH PACIFIC. THE ECMWF IS ATTEMPTING TO SPIN UP A WEAK LOW THAT WILL AFFECT THE JUNEAU AOR WHILE THE GFS NEGATES THAT LOW AND INSTEAD MOVES A FRONT TOWARDS THE AREA. OVERALL...FOR THE ANCHORAGE AOR...THESE DIFFERENCES HAVE NO IMPACT ON THE THE COASTAL AREAS AS WINDS WILL REMAIN OFFSHORE AND GENERALLY LIGHT THROUGH THAT TIME PERIOD. .SHORT TERM FORECAST...THE RIDGE OF HIGH PRESSURE TO THE WEST WILL CONTINUE TO DOMINATE WEATHER FOR THE ENTIRE STATE. WINDS ACROSS THE Y-K DELTA AND BRISTOL BAY WILL BE OUT OF THE NORTH TO NORTHWEST. TEMPERATURES SHOULD BE SIMILAR TO YESTERDAY...AND AREAS IN BRISTOL BAY WILL LIKELY BE THE WARMEST IN THE STATE AGAIN. STRATUS WILL REMAIN OVER THE CHAIN AGAIN WITH AREAS OF PRECIPITATION CONTINUING NEAR THE FRONTAL BAND ALONG THE WESTERN CHAIN. KEY CONCERN WILL BE THE POTENTIAL FOR A RED FLAG WARNING OUTSIDE OF CURRENT FIRE WX ZONES...AS CONDITIONS MAY BE FAVORABLE FOR THE SEWARD AREA EARLY THIS AFTERNOON THROUGH EARLY EVENING. OUT WEST A WARNING WAS ISSUED FOR THE BRISTOL BAY ZONE...BUT THE KEY QUESTION IS WHETHER OR NOT THE HUMIDITIES WILL DROP TO WARNING LEVELS. AT THIS POINT IT IS TOO CLOSE TO CALL AND A WARNING WAS ISSUED. .LONG TERM FORECAST...ALL MODELS WANT TO KEEP THE RIDGE OF HIGH PRESSURE OVER THE BERING SEA INTO THE WEEKEND SO CONFIDENCE REMAINS HIGH. AS THE RIDGE STARTS TO BREAK DOWN LATE THIS WEEKEND TO EARLY NEXT WEEK LOOK FOR THE LOW OUT WEST WITH A FRONTAL BOUNDARY TO BRING IN SOME PRECIPITATION TO THE ALEUTIANS. THERE WILL BE A WEAK LOW FORMING IN THE SOUTHERN GULF THAT MAY BRING SOME CLOUDS AND PRECIPITATION TO THE PRINCE WILLIAM SOUND LATE SATURDAY AND EARLY SUNDAY. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...FLOOD WARNING ZONE 155 MARINE...NONE FIRE WEATHER...FIRE WEATHER WARNING 161 SHEA MAY 09
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 4:00 PM AKDT | Small Craft Advisory | AFC | 36 hr | |
| May 11, 4:12 PM AKDT | Red Flag Warning | AFC | 29 hr | |
| May 12, 4:00 AM AKDT | Small Craft Advisory | AFC | 60 hr | |
| May 12, 4:00 AM AKDT | Small Craft Advisory | AFC | 12 hr |
Nearby
Red Flag Warnings in Alaska, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.